MAUDE Adverse Event Report: KARL STORZ SE & CO. KG CLAMPING JAW, SMALL

KARL STORZ SE & CO. KG CLAMPING JAW, SMALL
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Brain Injury (2219)
Date of Event 02/27/2023
Type of Reportable Event Serious Injury
Event or Problem Description
During the neurosurgical intervention of colloid cyst excision by ventricular endoscopy, the endoscope is held by a metal arm fixed to the intervention table in order to free the surgeon's hand.At the end of the operation, the clamping jaw used to hold the endoscope broke, causing movement of the endoscope which was in the patient's brain, causing bleeding from the ependymal veins and reducing visibility for the end.Intervention.
 
Additional Manufacturer Narrative
*this report was incorrectly filed under the importer mfr number - 2020550-2023-00079.The report was filed within the fda filing timeline.The affected device has been requested for investigation by the manufacturer.Device was not yet returned for investigation.The event is filed under internal karl storz complaint id: (b)(4).
 
Additional Manufacturer Narrative
During the investigation of the claimed article, a breakage of the holding arm could be detected, which is probably due to a reprocessing error or the resulting corrosion.Dark spots are visible from where the corrosion and the resulting weakening of the material could spread.In addition, impurities are visible, which probably caused micro cracks.According to the date of manufacture (02.2018), the article is 5 years old, during which time the cracks were able to spread and finally break.The ifu, therefore, points out that the articles should be checked for defects and damage before use.The event is filed under internal karl storz complaint (b)(4).
 
Additional Manufacturer Narrative
The item in question was returned to the manufacturer.The evaluation is anticipated, but not yet begun.The investigation will be performed by a designated karl storz employee.The event is filed under internal karl storz complaint id: (b)(4).

Brand Name
CLAMPING JAW, SMALL
Common Device Name
CLAMPING JAW
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM  78532
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM   78532
Manufacturer Contact
christiane klaiber
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM   78532
MDR Report Key16940967
Report Number9610617-2023-00079
Device Sequence Number7562357
Product Code OCV
UDI-Device Identifier04048551265222
UDI-Public4048551265222
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K990334
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/19/2023
Supplement Date Received by Manufacturer04/19/2023
06/14/2023
Initial Report FDA Received Date05/16/2023
Supplement Report FDA Received Date05/16/2023
06/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown